Alert archive / Alabama / Marine Weather Statements in 2009

Marine Weather Statement 13, NWS Mobile, AL

June 4, 2009

NWS Mobile, AL issued this marine weather statement at Jun 4, 2009, 10:17 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2009, 10:17 AM CDT (15:17 UTC)
Expired
Jun 4, 2009, 2:00 PM CDT
In force
4 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jun 4, 4:24 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 4, 4:24 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
424 AM CDT THU JUN 4 2009

.SHORT TERM (TODAY AND TONIGHT)...SFC ANALYSIS AND IR/WV LOOPS SHOW
A WEAK AREA OF LOW PRESSURE JUST EAST OF MOBILE...MOSTLY A
REFLECTION OF THE MID LEVEL TROUGH SHIFTING EASTWARD ALONG THE AL
AND NWFL BORDER. IN THE LAST 24 HR THIS MID LEVEL FEATURE HAS OPENED
SOMEWHAT...BECOMING MORE PROGRESSIVE DUE TO LARGER MID TO UPPER
LEVEL TROF MOVING EAST OF TEXAS. AHEAD OF THE MAIN TROF TO WEST
ANOTHER WEAK AREA OF LOW PRES WAS NOTED OVER NORTH MS PROGGED TO
SHIFT SE THROUGH TONIGHT. LATEST MODEL GUIDANCE PREFERABLY A BLEND
OF THE GFS AND NAM DEPICT THESE 2 SFC FEATURES TO MERGE INTO ONE
BROAD AREA OF LOW PRES BY AROUND 06Z FRI COVERING MOST OF THE CWFA
BEFORE MOVING EAST OF THE AREA SHORTLY AFTER 12Z. WITH THIS...DEEPER
MOISTURE IN DEPICTED IN THE CURRENT MODEL SOUNDINGS FOR MUCH OF THE
REGION LEADING ME TO INTRODUCE HIGHER POPS FOR MUCH OF THE CWFA THIS
AFTERNOON AND TONIGHT...AS PER THE LATEST MAV GUIDANCE...ALSO. HAVE
ALSO BUMPED UP SFC DEWPTS FOR MUCH OF THE CWFA IN THE GRIDS THROUGH
TONIGHT. DUE TO LIMITED INSTABILITY FROM LOW INSOLATION TODAY LAPSE
RATES IN THE LOWER AND MIDDLE LAYERS OF THE ATMOSPHERE REMAIN MOSTLY
MOIST ADIABATIC THROUGH TONIGHT. AS A RESULT BELIEVE WILL SEE MOSTLY
WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WITH VERY HEAVY
RAINFALL AT TIME...PWS OVER 2 INCHES...WITH LITTLE CHANCE OF SEVERE.
DUE TO THE DEEP MOISTURE DEPICTED IN THE GUIDANCE LOCALLY HEAVY
RAINFALL MAY BE OF CONCERN ESPECIALLY OVER THE EASTERN HALF CWFA
WERE SOME TRAINING OF CELLS MAY OCCUR THIS EVENING AND MAYBE LATE
TONIGHT. AS FOR TEMPS WILL GO A DEGREE LOWER THAN THE CURRENT MAV
GUIDANCE DUE TO EXTRA CLOUDS AND PRECIP AND LEAN CLOSER TO THE
GUIDANCE FOR TONIGHT..ESPECIALLY TO THE WEST. /32

.LONG TERM (FRIDAY THROUGH NEXT WEDNESDAY)...DIFFERENCES BETWEEN THE
VARIOUS MODELS (GFS/ECMWF/NAM) CONTINUE THROUGH SATURDAY.  GENERALLY
WE TRENDED TOWARDS THE NAM SLOWING THE PROGRESSION OF THE UPPER
TROUGH AND SURFACE FRONTAL BOUNDARY A BIT FRIDAY IN THE EAST...THEN
TAKING THE UPPER TROUGH AXIS FARTHER EAST BY SATURDAY WITH A DRIER
TREND GOING OVER THE WEEKEND...SORT OF A MIX BETWEEN THE ECMWF AND
THE GFS.  OVERALL THIS IS NOT A SIGNIFICANT CHANGE FROM THE PREVIOUS
PACKAGE.  THE FRONT WASHES QUICKLY OUT TO THE EAST SUNDAY AND WE SEE
THE SOUTHERLY SYNOPTIC SCALE FLOW AND DEWPOINTS CREEP BACK UP BY
TUESDAY WITH A RETURN OF DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS
MID TO LATE NEXT WEEK.  /05

&&

.MARINE...MOSTLY A SOUTHWEST FLOW TODAY INCREASING TO AROUND 15
KNOTS AS WEAK SFC LOW JUST SOUTH OF THE COAST CONTINUES TO MOVE
NORTHEAST BEFORE MERGING WITH ANOTHER SFC LOW TO THE N. AS THESE TWO
FEATURES MERGE AND MOVE FURTHER TO THE EAST BY EARLY FRIDAY WINDS
WILL SHIFT MOSTLY NORTH AND GRADUALLY DECREASE THROUGH FRI NIGHT.
THE LIGHT OFFSHORE FLOW WILL SHIFT MOSTLY SOUTH DURING THE AFTERNOON
ON SAT MOSTLY FROM DAYTIME HEATING INLAND. EXPECT A LIGHT ONSHORE
FLOW TO CONTINUE...GENERALLY DURING THE AFTERNOON AND EVENING
HOURS...THROUGH EARLY NEXT WEEK. A LIGHT NORTHERLY FLOW WILL LIKELY
DEVELOP ALSO EACH NIGHT MOSTLY FROM COOLING AND WEAK DRAINAGE TO THE
NORTH. SHOWERS AND THUNDERSTORMS...POSSIBLE WIDESPREAD AT TIMES WITH
WINDS MOSTLY BELOW 30 KNOTS...CAN BE EXPECTED TODAY AND TONIGHT.  /32

&&

.AVIATION...MVFR TO IFR CONDITIONS THROUGH TONIGHT DUE TO LOW
CEILINGS AND PRECIP. RAINFALL MAY BE HEAVY AT TIMES AT ALL
THERMALS.  WINDS WILL BE MOSTLY FROM THE SOUTHWEST AT 10 TO 15KTS.
/32.

&&

.FIRE WEATHER...A WEAK LOW MOVING NORTHEAST FROM THE ALABAMA COAST
THIS MORNING WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO
SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS MORNING AND
AFTERNOON...WITH SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING OVER
SOUTHEAST MISSISSIPPI IN THE LATE MORNING AND AFTERNOON HOURS AS THE
AIRMASS BECOMES MORE UNSTABLE.  A WEAKENING FRONTAL BOUNDARY WILL
MOVE EASTWARD ACROSS THE AREA ON FRIDAY...WITH A SOMEWHAT DRIER
AIRMASS WORKING IN BEHIND THE FRONT SATURDAY INTO SUNDAY.  WARMER
TEMPS SATURDAY AND SUNDAY WILL RESULT IN LOWER RH VALUES INTO THE 40
TO 50 PERCENT RANGE INLAND EACH DAY.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  67  83  63 /  90  60  40  20
PENSACOLA   81  70  82  67 /  80  70  50  30
DESTIN      80  71  81  69 /  80  80  70  30
EVERGREEN   81  67  82  62 /  90  80  50  20
WAYNESBORO  80  63  84  59 /  80  90  20  05
CAMDEN      81  66  83  61 /  80  90  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

/05/32
Hazardous weather outlook, Jun 4, 5:15 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT THU JUN 4 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
515 AM CDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A WEAK AREA OF LOW PRESSURE WILL MOVE FROM THE PENSACOLA AREA ACROSS
SOUTH CENTRAL ALABAMA TODAY.  NUMEROUS SHOWERS AND THUNDERSTORMS
WILL DEVELOP AROUND THIS LOW THROUGH EARLY AFTERNOON...BEING MORE
WIDESPREAD ACROSS SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE TODAY.  NUMEROUS THUNDERSTORMS WILL DEVELOP IN THE
AFTERNOON HOURS ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA
TODAY.  NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
TONIGHT AS AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVES SLOWLY EAST
ACROSS THE AREA.

ALL THUNDERSTORMS WILL MOVE NORTHEAST AROUND 15 MPH.  NO ORGANIZED
SEVERE STORMS ARE EXPECTED THROUGH TONIGHT...ALTHOUGH PERIODS OF
BRIEF HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF POOR DRAINAGE
AREAS.

THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS AT THE BEACHES
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WEAKENING FRONTAL BOUNDARY WILL MOVE EAST ACROSS THE AREA ON
FRIDAY...WITH A DRIER AIRMASS MOVING IN BEHIND THE FRONT OVER THE
WEEKEND.  SCATTERED THUNDERSTORMS RETURN TO THE FORECAST BY
WEDNESDAY AS MOISTURE LEVELS INCREASE.

THE RISK OF HAZARDOUS WEATHER IS LOW FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER OPERATIONS IS NOT ANTICIPATED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:53 AM CDTSpecial Marine WarningMOB52 min
Jun 4, 3:16 PM CDTFlash Flood WarningMOBClarke89 min

Nearby

Marine Weather Statements in Alabama, 2009Every marine weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.